MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52939
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 08/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.(b)(6).Occupation = non-healthcare professional.(b)(4).The case was suspended and the patient will possibly undergo a bypass procedure.The wire was unable to be removed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a tibial angioplasty procedure involving a male patient with a history of tibial disease, an approach hydro st microwire wire guide became stuck in calcium and the tip separated.Other manufacturer's wire guides were able to cross the lesion prior to using the complaint device.The separated portion of the device was unable to be removed and the case was suspended.The patient will reportedly possibly undergo a bypass procedure with removal of the wire in the future.Information provided on 04sep2019 confirmed that the wire was unable to be retrieved.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control procedures, specifications, and a visual inspection as well as dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the correct device (hmw-14-300-st-wg) was returned to cook for investigation.The tubing length of the device measured 11.5cm, which was outside of standard specifications.In addition, the coil length also measured outside of specification and contained exposed coiling.Finally, a twist was noted in the core wire on the tip.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the documentation, drawing, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿under fluoroscopy and while maintaining position of the peripheral vascular access catheter, advance the wire guide to the targeted site.Note: under fluoroscopy, observe all wire guide movement in the vessels.The wire guide should not be torqued without evidence of corresponding movement of the distal tip.Further torquing against resistance may cause vessel trauma or wire guide damage which may lead to device fracture.The wire guide should be advanced only when visualizing the tip of the wire guide fluoroscopically.¿ the ifu goes on to say ¿if resistance is noted tactilely or visually under fluoroscopy, determine the cause and take action necessary to relieve the resistance.Advancement and withdrawal of the wire guide should be performed slowly and carefully.¿ based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8969248
Report Number1820334-2019-02237
Device Sequence Number16796708
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)211120(10)9749093
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2021
Device Model NumberG52939
Device Catalogue NumberHMW-14-300-ST
Device Lot Number9749093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
V18 WIRE, BMV WIRE, 014 WHISPER WIRE; V18 WIRE, BMV WIRE, 014 WHISPER WIRE
Outcome Attributed to Adverse Event Other; Required Intervention;